Hail, Lancaster
- When
- March 30, 8:30 AM CST
- Where
- Lancaster County, 2 mi N of Malcolm
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.933, -96.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 30, 2:45 AM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CST THU MAR 30 2006 .DISCUSSION... SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING. SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE THROUGH THE EXTENDED PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 AM CST THU MAR 30 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301800- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 420 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY TODAY INTO THIS EVENING ACROSS THE AREA. A FEW SEVERE STORMS ARE POSSIBLE THIS MORNING OVER PARTS OF EASTERN NEBRASKA...MAINLY WEST OF A BEATRICE TO LINCOLN TO WISNER LINE. LARGE HAIL WILL BE THE PRIMARY HAZARD WITH THESE STORMS. MORE SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS COULD PRODUCE HAIL AND DAMAGING WINDS ESPECIALLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE APPEARS TO BE SUFFICIENT INSTABILITY AND VERY STRONG SHEAR TO SUPPORT ISOLATED TORNADOES OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ALSO. THE SEVERE WEATHER WOULD BE THE RESULT OF INTENSE LOW PRESSURE TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM SOUTHEAST NEBRASKA INTO SOUTHERN IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. A CONFERENCE CALL IS ANTICIPATED LATER TODAY. FOBERT
The Omaha radar (KOAX), 59 km away, was scanning. The volume nearest the first event began at 14:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495195.